Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 230, NWS Bismarck, ND

September 1, 2001Foster County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 1, 2001, 4:48 AM CDT for Foster County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 1, 2001, 4:48 AM CDT (09:48 UTC)
Expired
Sep 1, 2001, 5:15 AM CDT
In force
27 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Foster County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2001-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2001-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KBIS 010948
SVRBIS
NDC031-011015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT SAT SEP 1 2001

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 515 AM CDT

* AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GLENFIELD...OR ABOUT 34 MILES NORTH OF
  JAMESTOWN...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE JUANITA

LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN 
THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4750 9890 4733 9884 4735 9851 4755 9852

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:35 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 1, 2:35 AM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
235 AM CDT SAT SEP 1 2001

WEAK CONVECTION PRESENTLY OCCURING SOUTH OF CWA IN NORTHWEST SOUTH
DAKOTA TRIGGERED BY WEAK S/W WHILE STRONG WAA WAS PRODUCING SOME
CONVECTION CENTRAL NORTH DAKOTA. 85H THEATAE ADVECTION MOVES RAPIDLY
EAST THIS MORNING. S/W PROGG S OF BORDER BY ETA AND MUCH STRONGER
AND FARTHER NORTH ON AVN. WARM FRONT ALONG MT AND NORTH DAKOTA
BORDER WILL MOVE EAST WITH PACIFIC COLD FRONT THRU STATE THIS
AFTERNOON WEST AND TONIGHT CENTRAL. DESPITE LIFT FROM FRONTAL
PASSAGES AMS APPREARS TO REMAIN CAPPED WITH FORECAST CONVECTIVE
TEMPS 95 TO 105. APPEARS AT THIS TIME THAT ETA WILL VERIFY HOWEVER
WILL CONTINUE SMALL POPS CENTRAL AND SOUTHEAST CWA THIS MORNING
SOUTH AND TODAY EAST. FIRE WX CONCERNS WITH ONGOING FIRE SOUTHWEST
NORTH DAKOTA. WINDS WILL VEER TO THE SOUTHWEST AND WEST THRU THE
DAY...FINALLY TURNING NORTHWEST AND BECOMING STRONGER TONIGHT.
SUNDAY COOLER WITH NORTHWEST WINDS DIMINISHING BY EVENNG. BIG
DIFFERNCES BETWEEN POSITION OF WEST COAST VS GREAT BASIN CUTOFF LOW
LATE IN EXTENDED DEVELOPING BETWEEN ECMWF/MRF BUT NO CHANGES TO
EXTENDED ATTM.

.BIS...NONE.

HW

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.